apollo

Online Doctor Consultation & Medicines

Hello,

Select your location

About IBUPROFEN+PARACETAMOL

IBUPROFEN+PARACETAMOL belongs to a class of painkillers called non-steroidal anti-inflammatory drugs (NSAIDs). It relieves symptoms of muscle pain, arthritis pain, dysmenorrhea (painful periods or menstrual cramps), and dental pain and reduces fever. Pain can be temporary (acute) or long-lasting (chronic). Acute pain is for a short time caused by damage to the tissues of the muscle, bone, or other organs. In contrast, chronic pain lasts for a long duration and is caused due to pathologies like nerve damage, osteoarthritis etc. Besides this, it is also useful for dental pain, which can occur due to damage to the tooth nerve, infection, decay, extraction or injury.

IBUPROFEN+PARACETAMOL is composed of two medicines, namely Ibuprofen and Paracetamol. Ibuprofen is known to have an analgesic and anti-inflammatory effect for reducing mild to moderate pain. It works by blocking the effect of a chemical known as prostaglandin, responsible for inducing pain and inflammation in our body. Paracetamol acts as a mild analgesic and antipyretic (fever reducer). It lowers the elevated body temperature and mild pain by inhibiting the synthesis of a chemical messenger (prostaglandin) and promoting heat loss (through sweating) that helps reset the hypothalamic thermostat. Together, these two medicines help reduce mild to moderate pain in a shorter duration.

IBUPROFEN+PARACETAMOL is available in both oral tablet and syrup dosage forms. You should take the syrup form of IBUPROFEN+PARACETAMOL with food or as your doctor advises. The tablet form of IBUPROFEN+PARACETAMOL should be swallowed whole with a glass of water. Do not crush, chew or break it. Do not take IBUPROFEN+PARACETAMOL if your pain lasts more than ten days or your fever lasts more than three days. Do not take a double dose if you missed one dose. Like all medicines, IBUPROFEN+PARACETAMOL may cause side effects, although not everybody gets them. Stop taking this medicine if you experience symptoms like the tightness of the chest, breathing difficulties, fever, skin rashes, increased heart rate and or in case of any signs of hypersensitivity.

Do not take IBUPROFEN+PARACETAMOL if you are allergic to painkillers like aspirin, ibuprofen, naproxen, or diclofenac. It is not recommended for use in children, people with liver disease, heart disease or gastric ulcers/bleeding problems. IBUPROFEN+PARACETAMOL may be associated with a small increase in the risk of heart attack (myocardial infarction). Avoid consumption of alcohol as it may damage your liver and cause increased side effects on taking this drug. Consult your doctor if your pain, inflammation, and fever symptoms do not disappear even after ten days.

Uses of IBUPROFEN+PARACETAMOL

Muscle pain, Arthritis pain, Headache, Migraine, Backache, Dental pain, Fever.

Medicinal Benefits

IBUPROFEN+PARACETAMOL comprises Ibuprofen and Paracetamol primarily used to treat mild to moderate pain. IBUPROFEN+PARACETAMOL is prescribed mainly to treat pain and relieve discomfort caused by conditions like tooth pain, arthritis, period pain and other types of short-term pains. It helps treat pain by blocking the chemical messenger (prostaglandin) in the brain responsible for causing pain. Ibuprofen works by blocking the effect of a chemical known as prostaglandin, responsible for inducing pain and inflammation in our body. On the other hand, Paracetamol lowers the elevated body temperature and mild pain by inhibiting the synthesis of prostaglandin by promoting heat loss (through sweating) that helps reset the hypothalamic thermostat. Paracetamol has the advantage of producing less gastric irritation than other painkillers like aspirin.

Directions for Use

Tablet: Use IBUPROFEN+PARACETAMOL as prescribed by your doctor. Take IBUPROFEN+PARACETAMOL with food to avoid stomach upset and swallow the whole tablet with a glass of water. Do not break, crush or chew it. Syrup: Shake the bottle well before use. Check the label for directions and take IBUPROFEN+PARACETAMOL in doses as prescribed by your doctor with the help of a measuring cup.

Storage

Store in a cool and dry place away from sunlight

Side Effects of IBUPROFEN+PARACETAMOL

  • Nausea
  • Vomiting
  • Diarrhoea
  • Flatulence
  • Constipation
  • Thrombocytopenia (low level of platelets)
  • Neutropenia/leucopenia (low white blood cells)
  • Skin rashes (urticaria)
  • Peptic ulcers
  • Gastrointestinal bleeding
  • Dyspepsia
  • Abdominal pain
  • Colitis (inflammation of the intestine)
  • Inflammatory bowel disorder

In-Depth Precautions and Warning

Drug Warnings

Caution is advised in people with underlying sensitivity to aspirin and other pain killers. IBUPROFEN+PARACETAMOL is contraindicated in children below 12 years of age under 40 kg of weight. If treatment is required for more than three days, consult your doctor. IBUPROFEN+PARACETAMOL should be taken with caution if you have an allergy to paracetamol, ibuprofen, aspirin, or other pain killers, highly sensitive reactions (asthma, lip/face/throat swelling), existing stomach ulcer or bleeding associated pain killers, blood clotting disorder, heart diseases (like congestive heart failure), kidney disease, peptic ulcer, another active bleeding (like brain stroke bleeding), and severe dehydration (due to vomiting, diarrhoea). Liver damage might occur if taken for a longer duration as it contains paracetamol. The skin should be closely monitored as skin allergic reactions like Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN) have been reported with IBUPROFEN+PARACETAMOL. Blood pressure and cardiovascular (heart) status should be monitored closely during the treatment with IBUPROFEN+PARACETAMOL, especially in people affected with high blood pressure and who have a history of heart failure.

Drug Interactions

Drug Interactions: IBUPROFEN+PARACETAMOL is shown to interact with various drugs. Some of them include lithium, blood thinner or anticoagulant (warfarin, ticlopidine), anti-arthritis pills (methotrexate), blood pressure or heart medicine, nausea/vomiting medicine (metoclopramide, domperidone), diuretic/water pills (thiazides, furosemide), steroid medicine (prednisone), quinolones antibiotics (ciprofloxacin), respiratory medicines (theophylline, ephedrine), cholesterol-reducing medicine (colestyramine) and antidepressants (duloxetine). These drugs may affect the working of IBUPROFEN+PARACETAMOL and may alter its efficacy.

Drug-Food Interactions: IBUPROFEN+PARACETAMOL interacts with alcoholic beverages and increases your risk of stomach bleeding.

Drug-Disease Interactions: IBUPROFEN+PARACETAMOL should not recommend for people having the liver disease (like Gilbert’s syndrome in which the liver does not process bile), asthma, allergic skin diseases (Stevens-Johnson syndrome, toxic epidermal necrolysis), blood clot disorder, high blood pressure (hypertension), or history of heart failure. Besides this, IBUPROFEN+PARACETAMOL should not be given to the children suffering with influenza (flu) or chickenpox. It should also be avoided in case of presence of gastric/duodenal ulcers and low glutathione level.

Safety Advice

  • Safety Warning

    Alcohol

    Taking IBUPROFEN+PARACETAMOL with alcohol may cause dizziness or drowsiness. Besides this, it can also damage your liver if taken for a longer duration. So, avoid or limit intake of alcoholic beverages with IBUPROFEN+PARACETAMOL.

  • Safety Warning

    Pregnancy

    Consult Your Doctor

    Use of IBUPROFEN+PARACETAMOL during pregnancy is not recommended as taking this medicine during the last 3 months of pregnancy may harm the unborn baby.

  • Safety Warning

    Breast Feeding

    Take IBUPROFEN+PARACETAMOL only if prescribed by your doctor.

  • Safety Warning

    Driving

    After taking IBUPROFEN+PARACETAMOL you may notice dizziness, sleepiness, drowsiness or fatigue as it contains paracetamol which causes sedation. So, in this, you should stop taking IBUPROFEN+PARACETAMOL and contact your doctor.

  • Safety Warning

    Liver

    IBUPROFEN+PARACETAMOL to be taken with caution, especially if you have a history of liver disease. Dose may have to be adjusted by your doctor.

  • Safety Warning

    Kidney

    IBUPROFEN+PARACETAMOL to be taken with caution, especially if you have a history of Kidney diseases/conditions. Dose may have to be adjusted by your doctor.

Habit Forming

No

Diet & Lifestyle Advise

  • Include more glucosamine, chondroitin sulphate, vitamin D, and calcium-enriched supplements. Besides this, turmeric and fish oils can help reduce inflammation in the tissue.
  • Please do not go for heavy exercise as it may increase your joint pain in arthritis. Instead, you can do low-impact aerobic exercises like walking on the treadmill, bike riding and swimming. You can also strengthen your muscles by lifting light weights.
  • In the chronic condition of arthritis or joint pain, try to include fish like salmon, trout, tuna, and sardines. These fishes are enriched with omega-3 fatty acids that minimum level of chemical called cytokines, which ramp up inflammation.
  • Your sitting posture is important, especially when you have pain and inflammation. Try to sit as little as possible and only for a short time. Long-term immobility is harmful in conditions like arthritis. Use back support like a rolled-up towel to minimise pain at the back of your spine curve. Keep your knees and hips at a right angle. Besides this, you can also use a footrest if required.

Special Advise

  • Let your doctor know if you are suffering from stomach ulcers as the IBUPROFEN+PARACETAMOL may enhance the same.

Patients Concern

Disease/Condition Glossary

Pain: Pain can be short-term (acute) or long-term (chronic). Acute pain is for a short time caused by damage to the tissues of the muscle, bone, or organs. In contrast, chronic pain lasts for a longer duration. It is caused due to pathologies like nerve damage, Osteoarthritis, and dental pain due to damage to the tooth nerve, infection, decay, extraction, or injury. Many women have painful periods known as dysmenorrhea, most often menstrual cramps. On the other hand, Osteoarthritis is a degenerative disease that results in chronic pain in joints (especially the knee) and stiffness making daily tasks difficult.

Fever: Fever is not a disease but a sign that your body is trying to fight an infection or illness in which your body's immune system gets activated to fight infections caused by bacteria or viruses. A normal temperature is around 98.6 F but may vary from person to person. Fever is caused due to the 'pyrogen' released by the hypothalamus part of the brain. This pyrogen causes heat-generating effects to match a new higher temperature set point to fight infection.

FAQs

How does IBUPROFEN+PARACETAMOL work?

IBUPROFEN+PARACETAMOL is comprised of two medications, Ibuprofen and Paracetamol. IBUPROFEN+PARACETAMOL has analgesic and anti-inflammatory properties that help relieve mild to moderate pain. IBUPROFEN+PARACETAMOL functions by inhibiting the production of specific chemical messengers that induce fever, discomfort, and inflammation (redness and swelling).

Can I take IBUPROFEN+PARACETAMOL along with my depression medication?

No, it is not advisable to take IBUPROFEN+PARACETAMOL with depression medication. Please inform your doctor if you are taking depression medicine before starting IBUPROFEN+PARACETAMOL.

Can I stop taking IBUPROFEN+PARACETAMOL if I feel better?

Yes, IBUPROFEN+PARACETAMOL is a short term medication and if you feel better you can stop taking IBUPROFEN+PARACETAMOL, but only after consulting your doctor.

Are there any specific contraindications associated with the use of IBUPROFEN+PARACETAMOL?

IBUPROFEN+PARACETAMOL is known to be contra-indicated in patients with allergy to painkillers (NSAIDs) or any of the components or excipients of this medicine. Its use should also be avoided in patients with history of stomach ulcer and kidney/liver disease.

Can IBUPROFEN+PARACETAMOL cause dizziness?

Yes, IBUPROFEN+PARACETAMOL is known to cause dizziness. If you feel dizzy, please take rest and also avoid driving while you take IBUPROFEN+PARACETAMOL as it can be harmful.

Can I take IBUPROFEN+PARACETAMOL for stomach pain?

No, IBUPROFEN+PARACETAMOL is not indicated for stomach pain. Also, If you have stomach pain post ingestion it may be a sign of stomach ulcer, or gastric bleeding. Do not take IBUPROFEN+PARACETAMOL in this condition. It is better to inform your doctor in case of stomach pain post ingestion of this medication.

Can I take IBUPROFEN+PARACETAMOL with other cough and cold pills?

It depends on whether your cough and cold pills contain ibuprofen and paracetamol or not. If it contains these two medicines, do not take it. It may lead to overdosage, thereby producing unpleasant side effects. Consult your doctor before taking it in such cases.

Can IBUPROFEN+PARACETAMOL cause stomach upset?

IBUPROFEN+PARACETAMOL is known to cause stomach upset in some cases. So, please take IBUPROFEN+PARACETAMOL with a meal or a glass of milk to avoid upset stomach.

Can I take IBUPROFEN+PARACETAMOL as a long term medication?

No, IBUPROFEN+PARACETAMOL should not be taken as a long-term medication as it may lead to stomach ulcers/bleeding and kidney problems. For best results of IBUPROFEN+PARACETAMOL, please take it in doses and duration mentioned by your doctor.

Available Medicines for

IBUPROFEN+PARACETAMOL